Alert archive / Oklahoma / River Flood Warnings in 2008
River Flood Warning 10, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Mar 4, 2008, 12:54 AM CST for Adair County, Oklahoma. It took effect at Mar 4, 2008, 3:47 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2008, 12:54 AM CST (06:54 UTC)
- In effect from
- Mar 4, 2008, 3:47 AM CST
- Expired
- Mar 4, 2008, 8:31 AM CST
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
County Adair County, OK
The radar
The Western Arkansas radar (KSRX), 71 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River (AR OK) near Watts (WTTO2). The gauge peaked at 13.00 ft at Mar 4, 2008, 3:00 AM CST.
- Action stage
- 13 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07195500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KTSA 040654 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 1254 AM CST TUE MAR 04 2008 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR WATTS AFFECTING ADAIR COUNTY. OKC001-041454- /O.NEW.KTSA.FL.W.0010.080304T0947Z-080304T1930Z/ /WTTO2.1.ER.080304T0947Z.080304T1200Z.080304T1330Z.NO/ 1254 AM CST TUE MAR 04 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE ILLINOIS RIVER NEAR WATTS. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 1200 AM TUESDAY THE STAGE WAS 12.31 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE ILLINOIS RIVER NEAR WATTS IS EXPECTED TO RISE ABOVE FLOOD STAGE BY 4 AM AND CONTINUE TO RISE TO NEAR 13.4 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY AROUND 9 AM THIS MORNING. * IMPACT...AT 13.0 FEET...MINOR FLOODING WILL OCCUR FROM THE ARKANSAS BORDER TO CHEWEY BRIDGE. EXTREME TURBULENCE WILL MAKE THE RIVER UNSAFE FOR FLOATING. $$
2 follow-up statements
000 WGUS84 KTSA 041343 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 743 AM CST TUE MAR 04 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... POTEAU RIVER NEAR POTEAU AFFECTING LE FLORE COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS...OKLAHOMA... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA.. ILLINOIS RIVER NEAR WATTS AFFECTING ADAIR COUNTY. KIAMICHI RIVER NEAR ANTLERS AFFECTING PUSHMATAHA COUNTY. OKC079-041413- /O.CAN.KTSA.FL.W.0005.000000T0000Z-080304T2007Z/ /PTAO2.1.ER.080303T1942Z.080304T0400Z.080304T1134Z.NO/ 743 AM CST TUE MAR 04 2008 THE FLOOD WARNING IS CANCELLED FOR THE POTEAU RIVER NEAR POTEAU. * AT 600 AM TUESDAY THE STAGE WAS 23.86 FEET. * THE RIVER FELL BELOW FLOOD STAGE EARLY THIS MORNING. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE POTEAU RIVER NEAR POTEAU WILL CONTINUE FALLING AND REMAIN BELOW FLOOD STAGE. * IMPACT...AT 24.0 FEET...MINOR VALLEY FLOODING WILL AFFECT CROPLANDS AND FARM ROADS FROM SOUTHEAST OF POTEAU TO THE MOUTH OF BRAZIL CREEK. $$ OKC079-042143- /O.EXT.KTSA.FL.W.0006.000000T0000Z-080306T1042Z/ /PANO2.2.ER.080303T1416Z.080305T0000Z.080306T0442Z.NO/ 743 AM CST TUE MAR 04 2008 ...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT... THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR PANAMA. * UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 700 AM TUESDAY THE STAGE WAS 37.69 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 29.0 FEET. * FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE RISING TO NEAR 38.3 FEET THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE WEDNESDAY EVENING. * IMPACT...AT 39.0 FEET...SEVERE DEPTHS OF FLOODING OF CROP AND PASTURELANDS WILL OCCUR FROM SHADY POINT TO ARKOMA. SEVERAL ROADS CROSSING THE POTEAU RIVER WILL BE TOTALLY IMPASSABLE. $$ OKC001-041930- /O.CON.KTSA.FL.W.0010.000000T0000Z-080304T1930Z/ /WTTO2.1.ER.080304T0900Z.080304T1200Z.080304T1330Z.NO/ 743 AM CST TUE MAR 04 2008 THE FLOOD WARNING CONTINUES FOR THE ILLINOIS RIVER NEAR WATTS. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 700 AM TUESDAY THE STAGE WAS 11.45 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * IMPACT...AT 13.0 FEET...MINOR FLOODING WILL OCCUR FROM THE ARKANSAS BORDER TO CHEWEY BRIDGE. EXTREME TURBULENCE WILL MAKE THE RIVER UNSAFE FOR FLOATING. $$ ARC033-131-041803- /O.EXT.KTSA.FL.W.0007.000000T0000Z-080304T1803Z/ /VBUA4.1.ER.080304T0207Z.080304T0700Z.080304T1203Z.NO/ 743 AM CST TUE MAR 04 2008 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 100 AM TUESDAY THE STAGE WAS 22.85 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY THIS MORNING. * IMPACT...AT 23.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. $$ OKC127-042048- /O.CON.KTSA.FL.W.0008.000000T0000Z-080304T2048Z/ /ANTO2.1.ER.080303T2203Z.080304T0700Z.080304T1448Z.NO/ 743 AM CST TUE MAR 04 2008 THE FLOOD WARNING CONTINUES FOR THE KIAMICHI RIVER NEAR ANTLERS. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 700 AM TUESDAY THE STAGE WAS 26.31 FEET. * MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE KIAMICHI RIVER NEAR ANTLERS WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY THIS MORNING. * IMPACT...AT 25.0 FEET...MINOR FLOODING BEGINS ALONG THE WEST BANK OF THE KIAMICHI RIVER NEAR MOYERS. CAMPERS ALONG THE RIVER SHOULD MOVE TO HIGHER GROUND. $$
000 WGUS84 KTSA 041431 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 831 AM CST TUE MAR 04 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ... ILLINOIS RIVER NEAR WATTS AFFECTING ADAIR COUNTY. OKC001-041501- /O.CAN.KTSA.FL.W.0010.000000T0000Z-080304T1930Z/ /WTTO2.1.ER.080304T0900Z.080304T1000Z.080304T1000Z.NO/ 831 AM CST TUE MAR 04 2008 THE FLOOD WARNING IS CANCELLED FOR THE ILLINOIS RIVER NEAR WATTS. * AT 700 AM TUESDAY THE STAGE WAS 11.45 FEET. * THE RIVER FELL BELOW FLOOD STAGE EARLY THIS MORNING. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE ILLINOIS RIVER NEAR WATTS WILL CONTINUE FALLING AND REMAIN BELOW FLOOD STAGE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 4, 12:31 AM CST, 23 minutes earlier.
Area forecast discussion, Mar 4, 12:31 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1231 AM CST TUE MAR 4 2008
.UPDATE...
HAVE UPGRADED TO A WINTER STORM WARNING FOR PARTS OF
WAGONER...TULSA AND OKMULGEE COUNTIES. NARROW BAND OF
MODERATE SNOW HAS ALREADY PRODUCED UP TO 3 INCHES OF
SNOW IN A FEW LOCATIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 47 31 55 30 / 10 0 10 10
FSM 42 26 58 32 / 10 0 10 10
MLC 43 32 58 31 / 10 0 10 10
BVO 48 27 54 26 / 10 0 10 10
FYV 36 20 53 24 / 20 0 10 10
BYV 35 23 50 25 / 30 0 10 10
MKO 43 28 57 30 / 10 0 10 10
MIO 44 27 50 26 / 10 0 10 10
F10 46 31 56 30 / 10 0 10 10
HHW 43 34 60 34 / 10 0 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING UNTIL 6 AM TUESDAY FOR OKZ049-OKZ053-OKZ060-
OKZ063-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
WINTER WEATHER ADVISORY UNTIL 6 AM TUESDAY FOR OKZ057-OKZ058-
OKZ061-OKZ062-OKZ064-OKZ065.
AR...WINTER STORM WARNING UNTIL 6 AM TUESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...14
LONG TERM....18Hazardous weather outlook, Mar 3, 12:47 PM CST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1247 PM CST MON MAR 3 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-041100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1247 PM CST MON MAR 3 2008
..SIGNIFICANT SNOWFALL EXPECTED THIS EVENING AND OVERNIGHT FOR
PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WINTER WEATHER.
SNOW ACCUMULATION.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND ALL OF NORTHWEST ARKANSAS
ONSET...THIS EVENING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
THE HEAVIER RAIN THAT PROMPTED THE FLASH FLOOD WARNINGS HAS
PUSHED OFF TO THE EAST...HOWEVER RUNOFF FROM THE HEAVIER RAINS MAY
CONTINUE MAKE SOME LOW WATER CROSSINGS IMPASSABLE THIS AFTERNOON.
COLDER AIR WILL CONTINUE TO FILTER SLOWLY SOUTH ACROSS THE
REGION THIS AFTERNOON. PRECIPITATION THATS CURRENTLY LIQUID
MAY BEGIN TO MIX WITH SLEET AN POSSIBLY SOME FREEZING RAIN BEFORE
TRANSITIONING TO SNOW DURING THE AFTERNOON ACROSS SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. WARM GROUND CONDITIONS SHOULD
LIMIT ICE ACCUMULATIONS TO MAINLY ELEVATED SURFACES. ISOLATED WIND
GUSTS TO 35 MPH WILL BE POSSIBLE ACROSS NORTHEAST
OKLAHOMA THIS AFTERNOON.
THE MORE SIGNIFICANT WINTER THREAT WILL ARRIVE BY THIS EVENING AND
OVERNIGHT. A STRONG UPPER LEVEL SYSTEM CURRENTLY DIGGING ACROSS
EASTERN NEW MEXICO AND WESTERN TEXAS WILL BEGIN TO LIFT NORTHEAST
AND TRACK ACROSS SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. THIS
FORECASTED TRACK FAVORS A BAND OF LOCALLY HEAVY SNOWFALL TO SET UP
ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. AT THIS
TIME...A 4 TO 6 INCH SWATH OF SNOW APPEARS POSSIBLE...GENERALLY
FROM PITTSBURG COUNTY EXTENDING EAST NORTHEAST THROUGH SEBASTIAN
COUNTY... THEN FURTHER NORTHEAST ACROSS CARROLL COUNTY IN
NORTHWEST ARKANSAS. SNOWFALL AMOUNTS FARTHER SOUTH...INCLUDING FAR
SOUTHEAST OKLAHOMA APPEAR FAR LESS LIKELY AT THIS TIME. THIS AREA
WILL BE PLACED IN A WINTER WEATHER ADVISORY WHICH WILL BE
EFFECTIVE THIS EVENING. ADDITIONALLY...A WINTER WEATHER ADVISORY
REMAINS IN EFFECT FOR AREAS ROUGHLY ALONG AND NORTHWEST OF
OKMULGEE TO MIAMI. NOWATA...WASHINGTON ...OSAGE AND PAWNEE
COUNTIES REMAIN EXCLUDED AS THESE AREAS WILL SEE LIMITED EFFECTS
FROM THIS UPPER SYSTEM.
PLEASE REFER TO THE LATEST SUITE OF WINTER WEATHER
PRODUCTS...OKCWSWTSA...FOR DETAILED INFORMATION.
THE TRACK OF THE UPPER LOW REMAINS UNCERTAIN AT THIS TIME...AND
SNOWFALL FORECASTS WILL BE REFINED AS WARRANTED.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS SHOULD STAY TUNED TO THE LATEST FORECASTS.
PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN
TULSA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...WINTER WEATHER POTENTIAL.
WEDNESDAY THROUGH SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
LINGERING LIGHT SNOW WILL BE POSSIBLE OVER FAR EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS EARLY TUESDAY MORNING. ONLY MINOR ACCUMULATIONS
ARE EXPECTED.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.Nearby
River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.